Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Amarillo, TX

May 4, 2007Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 4, 2007, 5:51 PM CDT for Lipscomb County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2007, 5:51 PM CDT (22:51 UTC)
Expired
May 4, 2007, 6:15 PM CDT
In force
24 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Lipscomb County, TX

The radar

The Amarillo radar (KAMA), 174 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 6:00 PM CDTHAIL 1.755 N Higgins, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3404 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 042251
SVRAMA
TXC295-042315-
/O.NEW.KAMA.SV.W.0101.070504T2251Z-070504T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
551 PM CDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 615 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR HIGGINS...OR ABOUT 15 MILES SOUTHEAST OF
  LIPSCOMB...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGGINS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3606 10024 3605 9997 3627 9999

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 4:10 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 4, 4:10 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CDT FRI MAY 4 2007

.DISCUSSION...
DIFFICULT FORECAST FOR THE NEXT THREE DAYS AS MODELS CONTINUE TO HAVE
PRETTY SIGNIFICANT DIFFERENCES BETWEEN THE VARIOUS RUNS AND EACH
OTHER. FOR TONIGHT HOWEVER...ALL ANALYSIS SHOW THAT THE DRYLINE HAS
SET UP ACROSS THE NORTHWESTERN HALF OF THE TEXAS PANHANDLE AND THEN
CURVES BACK TO THE WEST ACROSS WEST CENTRAL KANSAS. SURFACE
OBSERVATIONS SHOW THAT THE DRYLINE ZONE AT 3 PM WAS LOCATED NEAR A
SILVERTON...CLAUDE...PANHANDLE...PERRYTON...TO BEAVER LINE. TO THE
EAST OF THE DRYLINE...AN EXTREMELY UNSTABLE AIRMASS WAS IN PLACE WITH
DEWPOINTS CLIMBING INTO THE MID 60S DOWN AROUND WELLINGTON AND
SHAMROCK. WENT AHEAD AND ADJUSTED POPS ACCORDINGLY TO FAVOR THE
EASTERN TWO COLUMNS OF COUNTIES IN THE TEXAS PANHANDLE AND THE
EASTERN OKLAHOMA PANHANDLE. SHEAR PROFILES ARE FAVORABLE FOR ROTATING
STORMS AND ANYTHING THAT DOES DEVELOP WILL LIKELY GO VERY FAST. DRYLINE
WILL BACK UP OVERNIGHT THEN MOVE BACK EAST DURING THE DAY
SUNDAY...ONCE AGAIN KEEPING THE EASTERN THIRD UNDER A THREAT OF
POSSIBLE SEVERE WEATHER.

BIGGEST FORECAST PROBLEM THIS GO ROUND IS WHAT TO DO FOR SUNDAY. THE
WRF KEEPS THE SURFACE LOW WELL TO THE NORTH WITH A BROAD SURFACE
TROUGH OVER THE PANHANDLES. COMPLETELY DIFFERENT IS THE GFS WHICH
DEVELOPS THE SURFACE LOW OVER THE SOUTHERN TEXAS PANHANDLE. DEPENDING
ON WHERE THIS TROUGH/LOW FORMS...WE COULD SEE SEVERE WEATHER MAINLY
ACROSS THE FAR EASTERN PANHANDLE VERSES ALL BUT THE SOUTHWESTERN
QUARTER. BASED ON HOW SYSTEMS HAVE GONE IN THE PAST AND THE OVERALL
TREND THE MODELS HAVE TRIED TO FOLLOW /UNTIL TODAY/...WENT WITH THE
GFS FOR SUNDAY AND MONDAY WHICH MEANS INCREASED POP CHANCES AREAWIDE
AND A BIT LOWER WIND SPEEDS. THIS WILL ALSO SLOW DOWN THE PROGRESSION
OF THE COLD FRONT BEHIND THE LOW...SO TEMPS WILL BE A BIT WARMER AS
WELL.

WITH MUCH OF THE FOCUS ON WHAT WILL HAPPEN TODAY...MADE NO CHANGES TO
THE EXTENDED PART OF THE FORECAST. 12Z GUIDANCE CONTINUES TO SHOW
DIFFERENCES WITH HOW FAST THE BROAD TROUGH ACROSS THE WESTERN CONUS
WILL MOVE EAST. PRECIP CHANCES COULD LINGER ALL THE WAY INTO THE
MIDDLE OF NEXT WEEK IF THE SLOWER ECMWF VERIFIES.

JORDAN

&&

.FIRE WEATHER...
LOCATION OF DRYLINE TOMORROW AS WELL AS GUSTY SOUTHWESTERLY WINDS
COULD RESULT IN AN INCREASED FIRE DANGER ACROSS THE SOUTHWESTERN
QUARTER OF THE TEXAS PANHANDLE...GENERALLY WEST OF INTERSTATE 27 AND
SOUTH OF INTERSTATE 40. DEPENDING ON HOW TIGHT THE PRESSURE GRADIENT
BECOMES...WIND SPEEDS COULD INCREASE INTO THE 15 TO 25 MPH RANGE
ALLOWING MUCH DRIER AIR TO BE BROUGHT IN ACROSS THE AREA OF CONCERN.
MINIMUM AFTERNOON RH VALUES DO DROP DOWN TO AROUND OR JUST UNDER 20
PERCENT...MAINLY ACROSS DEAF SMITH AND OLDHAM COUNTIES...FOR AN HOUR
OR TWO TOMORROW AFTERNOON. WILL HOLD OFF ON ANY WATCHES OR ADVISORIES
FOR NOW BUT WILL ADVISE NEXT COUPLE OF SHIFTS TO TAKE A CLOSE LOOK AT
THIS FOR THE FORECAST TOMORROW MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  81  53  73  46 /  10  10  30  30  20
BEAVER OK                  61  84  62  70  47 /  30  20  50  50  40
BOISE CITY OK              53  76  47  64  42 /   0  10  20  30  30
BORGER TX                  62  83  56  74  49 /  20  10  40  40  30
BOYS RANCH TX              57  81  52  75  46 /   5  10  30  30  20
CANYON TX                  58  82  53  74  46 /   5  10  30  30  20
CLARENDON TX               63  82  63  75  52 /  20  10  40  40  30
DALHART TX                 52  75  49  71  42 /   0  10  20  30  20
GUYMON OK                  56  79  55  71  47 /  10  10  40  50  30
HEREFORD TX                56  80  51  74  43 /   5  10  30  20  20
LIPSCOMB TX                65  85  63  74  51 /  30  20  50  50  40
PAMPA TX                   61  80  60  73  49 /  20  10  40  40  30
SHAMROCK TX                65  85  64  77  56 /  30  20  40  40  30
WELLINGTON TX              66  86  66  81  58 /  30  20  40  40  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

02/17
Hazardous weather outlook, May 4, 1:00 PM CDT, 4 hours 51 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI MAY 4 2007

OKZ001>003-TXZ001>020-051100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL AND
EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON
INTO TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS...HOWEVER...ISOLATED TORNADOES MAY ALSO BE POSSIBLE...
ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN
TEXAS PANHANDLE.

ALSO...CAUTION IS ADVISED ON AREA LAKES DUE TO BREEZY CONDITIONS
TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT
APPEARS A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PERIODS OF
HEAVY RAINFALL WILL BE POSSIBLE.

ALSO...WINDY CONDITIONS ON SATURDAY MAY REACH LEVELS REQUIRING THAT A
WIND ADVISORY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BEGINNING THIS AFTERNOON...
ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES. EMERGENCY
MANAGERS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND
BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE
NATIONAL WEATHER SERVICE IN AMARILLO.

COCKRELL

In the hours before

Special weather statement, May 4, 5:24 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT FRI MAY 4 2007

TXZ010-042330-
HEMPHILL-
524 PM CDT FRI MAY 4 2007

...A STRONG THUNDERSTORM OVER HEMPHILL COUNTY...

A STRONG THUNDERSTORM OVER HEMPHILL COUNTY SOUTHEAST OF CANADIAN
WILL MOVE NORTHEAST AT 15 TO 20 MPH THROUGH 630 PM CDT. THIS STORM
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 45 TO 55 MPH...
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...RAINFALL
AMOUNTS OF AROUND ONE QUARTER OF AN INCH CAN BE EXPECTED.

PEOPLE IN HEMPHILL COUNTY SHOULD STAY TUNED TO YOUR RADIO...
TELEVISION...OR NOAA WEATHER RADIO FOR LATER INFORMATION FROM
THE NATIONAL WEATHER SERVICE IN AMARILLO ON THIS STORM. BE PREPARED
TO SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES YOUR
LOCATION.

SCHNEIDER

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.